Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 13, 2007, 5:20 AM MST for 4 counties in Arizona. It took effect at May 13, 2007, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2007, 5:20 AM MST (12:20 UTC)
- In effect from
- May 13, 2007, 10:00 AM MST
- Expired
- May 13, 2007, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2742 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 131220 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 520 AM MST SUN MAY 13 2007 AZZ118-131330- /O.CAN.KFGZ.FW.A.0007.070513T1700Z-070514T0300Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- 520 AM MST SUN MAY 13 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE WEATHER WATCH FOR NORTHERN GILA COUNTY. ALTHOUGH VERY DRY RELATIVE HUMIDITIES WILL DEVELOP AGAIN BY THIS AFTERNOON...EXTENDED PERIODS OF WINDY CONDITIONS ARE NO LONGER ANTICIPATED FOR NORTHERN GILA COUNTY. $$ AZZ104>109-112>116-140-132230- /O.UPG.KFGZ.FW.A.0007.070513T1700Z-070514T0300Z/ /O.NEW.KFGZ.FW.W.0008.070513T1700Z-070514T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 520 AM MST SUN MAY 13 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. THIS IS AN UPGRADE TO THE PREVIOUS FIRE WEATHER WATCH...WHICH IS NO LONGER IN EFFECT. STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE FORECAST TO DEVELOP ACROSS PORTIONS OF NORTHERN ARIZONA TODAY AHEAD OF A WEAK UPPER LEVEL TROUGH OFF THE CALIFORNIA COAST. BY LATE MORNING AND CONTINUING INTO THE EARLY EVENING...EXPECT SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO RANGE FROM 8 TO 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
4 follow-up statements
000 WWUS85 KFGZ 131531 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 831 AM MST SUN MAY 13 2007 AZZ104>109-112>116-140-132345- /O.CON.KFGZ.FW.W.0008.070513T1700Z-070514T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 831 AM MST SUN MAY 13 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MST UNTIL 8 PM MST THIS EVENING. STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE FORECAST TO DEVELOP ACROSS PORTIONS OF NORTHERN ARIZONA TODAY AHEAD OF AN UPPER LEVEL LOW PRESSURE TROUGH OFF THE CALIFORNIA COAST. BY LATE MORNING AND CONTINUING INTO THE EARLY EVENING...EXPECT SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO RANGE FROM 8 TO 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 131956 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1256 PM MST SUN MAY 13 2007 AZZ104>109-112>116-140-140300- /O.CON.KFGZ.FW.W.0008.000000T0000Z-070514T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1256 PM MST SUN MAY 13 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CONTINUE ACROSS PORTIONS OF NORTHERN ARIZONA THIS AFTERNOON AHEAD OF AN UPPER LEVEL LOW PRESSURE TROUGH OFF THE CALIFORNIA COAST. EXPECT SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH. AFTERNOON RELATIVE HUMIDITIES WILL GENERALLY RANGE FROM 8 TO 15 PERCENT. AFTER 600 PM MST...WIND SPEEDS WILL GRADUALLY DECREASE WHILE RELATIVE HUMIDITIES INCREASE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 132203 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 303 PM MST SUN MAY 13 2007 AZZ116-132315- /O.CAN.KFGZ.FW.W.0008.000000T0000Z-070514T0300Z/ EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- 303 PM MST SUN MAY 13 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING FOR THE EASTERN MOGOLLON RIM. RELATIVE HUMIDITIES OVER THE EASTERN MOGOLLON RIM HAVE BEEN SLIGHTLY HIGHER THAN ANTICIPATED...ALONG WITH LIGHTER WINDS. THEREFORE THE RED FLAG WARNING FOR THE EASTERN MOGOLLON RIM HAS BEEN CANCELLED. KEEP IN MIND THAT CONDITIONS WILL STILL BE QUITE DRY THIS AFTERNOON AND EVENING...WITH RELATIVE HUMIDITIES BETWEEN 15 AND 20 PERCENT. IN ADDITION...BREEZY WINDS OF 10 TO 20 MPH AND SOME GUSTS TO AROUND 30 MPH CAN BE EXPECTED. $$ AZZ104>109-112>115-140-140300- /O.CON.KFGZ.FW.W.0008.000000T0000Z-070514T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 303 PM MST SUN MAY 13 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CONTINUE ACROSS PORTIONS OF NORTHERN ARIZONA THIS AFTERNOON AHEAD OF AN UPPER LEVEL LOW PRESSURE TROUGH OFF THE CALIFORNIA COAST. EXPECT SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH. AFTERNOON RELATIVE HUMIDITIES WILL GENERALLY RANGE FROM 8 TO 15 PERCENT. AFTER 600 PM MST...WIND SPEEDS WILL GRADUALLY DECREASE WHILE RELATIVE HUMIDITIES INCREASE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 140247 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 747 PM MST SUN MAY 13 2007 AZZ104>109-112>115-140-140400- /O.EXP.KFGZ.FW.W.0008.000000T0000Z-070514T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 747 PM MST SUN MAY 13 2007 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WIND SPEEDS HAVE DROPPED BELOW 20 MPH ACROSS NORTHERN ARIZONA THIS EVENING AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. LOW RELATIVE HUMIDITIES WILL CONTINUE ACROSS NORTHWEST ARIZONA THROUGH 1000 PM THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 13, 3:25 AM MST, 1 hour 55 minutes earlier.
Area forecast discussion, May 13, 3:25 AM MST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 325 AM MST SUN MAY 13 2007 .SYNOPSIS...ABOVE NORMAL TEMPERATURES CAN BE EXPECTED AS HIGH PRESSURE CONTINUES TO DOMINATE THE WEATHER OVER NORTHERN ARIZONA. A FEW SHOWERS AND THUNDERSTORMS CAN BE EXPECTED MAINLY ACROSS THE EASTERN PORTIONS OF THE STATE EACH DAY THROUGH MID WEEK. GUSTY AFTERNOON WINDS CAN ALSO BE EXPECTED EACH AFTERNOON. && .DISCUSSION...LOW LEVEL SOUTHEASTERLY FLOW HAS MOISTENED UP THE LOW LEVELS TO THE EAST OF FLAGSTAFF OVERNIGHT. 88D DEPICTED A WESTWARD PROPAGATING BOUNDARY. BEHIND THIS BOUNDARY WAS A MORE MOIST AIRMASS. FOR THIS REASON SLIGHT CHCS OF SHOWERS AND THUNDERSTORMS HAVE BEEN EXTENDED AS FAR WEST AS FLAGSTAFF. THE UPPER LEVEL HIGH PRESSURE SYSTEM THAT IS RESPONSIBLE FOR THE MOIST SOUTHEAST WILL CONTINUE OVER NEW MEXICO THROUGH THE WEEK. A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP ALONG THE SOUTHERN CALIFORNIA COAST LINE LATER TODAY. THIS SYSTEM WILL AFFECT THE AREA WITH BREEZY TO WINDY SOUTHWEST WINDS. THIS SYSTEM WILL ALSO KEEP A DRY SOUTHWEST FLOW COMING INTO WESTERN SECTIONS WHERE NO PRECIP IS FORECASTED AT THIS TIME. THE LOW PRESSURE TROUGH IS FORECAST TO REMAIN ALONG THE SOUTHERN CALIFORNIA COAST THROUGH NEXT WEEK. EVENTUALLY THIS LOW PRESSURE SYSTEM WILL POSITION ITSELF SO THAT A DEEPER SOUTHEAST FLOW WILL EVOLVE ALLOWING THIS MOIST AIR TO WORK ITS WAY FARTHER TO THE WEST. THE FORECAST MODELS DO NOT FORECAST THIS WESTWARD SHIFT UNTIL LATER ON TUESDAY INTO WEDNESDAY. AT THIS TIME...THIS PATTERN WILL REMAIN STAGNANT UNTIL LATE INTO NEXT WEEKEND WHEN A STRONGER LOW PRESSURE TROUGH ENTERS THE WESTERN STATES. THIS TROUGH IS FORECAST TO INTRODUCE SOME WINDY SOUTHWEST TO WEST WINDS BY NEXT SUNDAY. && .AVIATION...FOR THE 12Z PACKAGE...LINGERING MOISTURE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE HIGHER TERRAIN OF EASTERN ARIZONA AGAIN THIS AFTERNOON. THE LIKELIHOOD OF OCCURRENCE... HOWEVER...WILL NOT BE HIGH ENOUGH TO WARRANT THE INCLUSION OF TS IN EACH OF THE TAFS. OTHERWISE...OCCASIONALLY BREEZY SOUTHWEST WINDS OF 10-25KTS WILL BE PRESENT THIS AFTERNOON AS WELL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR SUNDAY AZ FWX ZONES 104>109-112>116-118-140. &&
Hazardous weather outlook, May 12, 8:15 AM MST, 21 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 815 AM MST SAT MAY 12 2007 AZZ004>018-037>040-130700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 815 AM MST SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY OVER THE EASTERN PORTIONS OF THE STATE...INCLUDING THE WHITE MOUNTAINS. THESE STORMS MAY PRODUCE STRONG GUSTY WINDS TO 50 MPH...AS WELL AS SOME BLOWING DUST OVER THE LOWER ELEVATIONS...AND OCCASIONAL LIGHTNING. DUE TO DRY AND WINDY CONDITIONS OVER PORTIONS OF THE STATE...A RED FLAG WARNING HAS BEEN ISSUED FOR SECTIONS OF COCONINO AND YAVAPAI COUNTIES TODAY. SEE PHXRFWFGZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT A NEAR REPEAT OF SATURDAY WITH ISOLATED DRY THUNDERSTORMS OVER THE EAST-CENTRAL PORTIONS OF THE STATE. A FIRE WEATHER WATCH HAS BEEN ISSUED AGAIN FOR PORTIONS OF COCONINO AND YAVAPAI COUNTIES. SEE PHXRFWFGZ FOR DETAILS.
Nearby
Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.